Louisiana, 2015Damaging Winds in Louisiana, August 11, 2015
August 11, 2015 · NWS JAN · 2 events in 2 counties and zones
Showers and thunderstorms developed as a boundary moved through the region. Some of these storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed as a boundary moved through the region. Some of these storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 10, 8:46 PM CST, 6 hours 4 minutes earlier.
Area forecast discussion, Aug 10, 8:46 PM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
946 PM CDT MON AUG 10 2015
.UPDATE...THE FORECAST WAS UPDATED EARLIER THIS EVENING TO EXPIRE THE
EXCESSIVE HEAT WARNING AND LOWER POPS IN THE SOUTH AS THE CONVECTION
HAS ENDED THERE FOR THE NIGHT. A HEAT ADVISORY REMAINS IN EFFECT
SOUTH OF HIGHWAY 82 THROUGH TUESDAY AS HEAT INDEX VALUES ARE STILL
EXPECTED TO PEAK BETWEEN 105 AND 110. SOME RELIEF TO THE RECENT
OPPRESSIVE HEAT LOOKS TO BE ON THE WAY THOUGH. CURRENTLY RADARS WERE
INDICATING ADDITIONAL CONVECTION OVER OUR NORTHEAST ZONES. THIS
ACTIVITY WAS ALONG A VERY SLOW MOVING COLD FRONT THAT WILL CONTINUE
TO SAG SOUTH THROUGH TUESDAY. GREATEST RAIN CHANCES WITH THE FRONT
AREA EXPECTED OVER EAST MISSISSIPPI TONIGHT. THE DRIER AIR IN THE
WAKE OF THE FRONT WILL BRING LOWER HUMIDITY AND HEAT INDICES. THE
RAINFALL EARLIER THIS EVENING IN THE SOUTH COOLED TEMPERATURES A
LITTLE FASTER THAN EXPECTED BUT MORNING LOWS WERE STILL ON TRACK.
/22/
&&
.AVIATION...TSTMS WL AFFECT GTR THIS EVNG THEN HKS-JAN-MEI TOWARD
MORNING AS A WEAK COLD FRONT SAGS SOUTH. BRIEF CIG/VISBY REDUCTIONS
DUE TO +RA AND GUSTY WINDS ARE POSSIBLE WITH THE STORMS. OTHERWISE...
MVFR VSBYS WL BE PSBL AT HBG 10-13Z. VFR CONDS ARE STILL EXPECTED TO
PREVAIL AREAWIDE AWAY FROM TSTM ACTIVITY TUE THROUGH TUE EVNG. /22/
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT AUG 10 2015/
SHORT TERM(TONIGHT THROUGH WEDNESDAY NIGHT)...LATEST SATELLITE
IMAGERY SHOWED THE REGION UNDER THE MEAN RIDGE CENTERED OVER THE
ARKLATEX REGION. A MORNING MCS HAD SENT A OUTFLOW BOUNDARY ACROSS
THE NORTH. A FRONTAL BOUNDARY WAS PUSHING TOWARD THE REGION FROM THE
CENTRAL MISSISSIPPI VALLEY. AREA RADARS WERE PICKING UP SOME
ISOLATED CONVECTION ACROSS THE REGION. TEMPS AS OF MID AFTERNOON
RANGED FROM THE LOWER 90S TO AROUND 100 DEGREES. A WELCOME PATTERN
CHANGE IS COMING FOR THE REST OF THE WORK WEEK AS THE MEAN RIDGE
CENTER WILL BE PUSHED INTO THE SOUTHERN PLAINS AND ROCKIES...WHILE
AN UPPER TROUGH DEVELOPS OVER THE EASTERN US. FOR THE REST OF THE
AFTERNOON EXPECT THE CONVECTION TO INCREASE TO SCATTERED COVERAGE
OVER SOME OF THE CWA. WITH CURRENT TRENDS SOME LOCATIONS MAY NOT
REACH EXCESSIVE HEAT WARNING CRITERIA...BUT HAVE OPTED TO LET THAT
WARNING EXPIRE AT 7 PM. FOR TONIGHT THE FRONTAL BOUNDARY WILL START
TO MOVE OVER THE REGION. THIS WILL ALLOW OUR RAIN CHANCES TO
CONTINUE OVERNIGHT...ESPECIALLY IN THE EASTERN PORTIONS OF THE CWA.
IT WILL BE ANOTHER HUMID NIGHT WITH LOWS IN THE MID TO UPPER 70S.
FOR TUESDAY THE FRONT WILL MAKE ITS WAY TOWARD THE SOUTHERN PORTION
OF THE REGION. THERE MAY BE A MARGINAL RISK OF SOME SEVERE IN THE
SOUTH HALF...BUT THERE ARE SOME ISSUES WITH THAT. IT WILL DEPEND ON
THE WHAT HAPPENS THIS AFTERNOON INTO THE OVERNIGHT HOURS CONVECTION
WISE. I COULD SEE SOME MORNING ACTIVITY AFFECTING AIR MASS RECOVERY.
SO WITH THAT IN MIND WILL LET THE MID SHIFT TAKE ANOTHER LOOK AT
THAT. IT WILL BE ANOTHER WARM DAY FOR TUESDAY WITH HIGHS FROM THE
MIDDLE TO UPPER 90S. HEAT INDICES WILL BE FROM 106 TO 110 FOR A HEAT
ADVISORY EXTENDING OVER MOST OF THE REGION. INDICES NORTH OF THE
ADVISORY AREA WILL BE AT 105. FOR TUESDAY NIGHT OUR CHANCES OF RAIN
WILL PUSH SOUTH. SOME SLIGHTLY DRIER AIR WILL PUSH INTO OUR NORTHERN
COUNTIES AS WE GET SOME 60S DEWPOINTS COMING IN. THIS WILL SEND
READINGS DOWN INTO THE LOWER 70S NORTH TO THE MIDDLE 70S SOUTH. AS
WE PUSH INTO WEDNESDAY THE FRONTAL BOUNDARY WILL BE SOUTH OF THE
REGION AND IT WILL TAKE THE LAST CHANCE OF RAIN IN THE PINEBELT AREA
WITH IT. BEHIND THE FRONT TEMPS WILL MODERATE SOME WITH HIGHS IN THE
90-94 RANGE. THE 60S DEWPOINTS WILL SPREAD ACROSS THE REST OF THE
CWA...MAKING FOR LESS HUMID CONDITIONS. FOR WEDNESDAY NIGHT SLIGHTLY
COOLER TEMPS WILL BE ACROSS THE ARKLAMISS WITH LOWS IN THE MIDDLE
60S NORTHEAST TO THE LOWER 70S SOUTHWEST. THE MIDDLE 60S WILL BE
AROUND FIVE DEGREES LOWER THAN SEASONAL READINGS./17/
LONG TERM...(THURSDAY THROUGH NEXT MONDAY)...NOT SEEING MUCH IN THE
WAY OF NEEDED RAINFALL FOR THE PERIOD. THE FORECAST AREA WILL BECOME
FIXED BETWEEN AN UPPER TROUGH OVER THE EAST COAST OF THE UNITED
STATES AND THE STUBBORN UPPER RIDGE CENTERED NEAR THE FOUR CORNERS
REGION. NORTHERLY FLOW ALOFT AND AT THE SURFACE THROUGH MUCH OF THE
WEEK WILL ADVECT DRIER AIR INTO THE REGION. PWATS WILL GO DOWN TO
AROUND 0.75 INCH ON THURSDAY INTO FRIDAY...BEFORE RISING TO AROUND
1.8 INCHES BY MONDAY NIGHT. WHILE HIGHS TOP OUT IN THE LOW TO MIDDLE
90S...THE NOTICEABLY DRIER AIR WILL HELP TO MAKE FOR MORE TOLERABLE
CONDITIONS EACH AFTERNOON...AS WELL AS OVERNIGHT AS LOWS FALL INTO
THE 60S AND 70S. AS EXPECTED THOUGH...DEW POINTS WILL MODERATE UP
SLIGHTLY OVER THE WEEKEND...AND THE CHANCES OF AT LEAST SOME
ISOLATED TO SCATTERED CONVECTION RETURNING TO THE FORECAST SATURDAY
THROUGH MONDAY. 17/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 78 98 76 93 / 26 31 28 4
MERIDIAN 75 94 75 92 / 41 47 33 6
VICKSBURG 78 99 75 93 / 16 24 23 4
HATTIESBURG 77 98 76 94 / 11 54 40 14
NATCHEZ 79 98 75 93 / 10 33 27 10
GREENVILLE 78 96 73 91 / 17 17 7 4
GREENWOOD 76 95 73 90 / 25 18 9 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ034>037-040>045-
047>066-072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARZ074-075.
&&
22/17/19Hazardous weather outlook, Aug 10, 6:44 PM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT MON AUG 10 2015
ARZ074-075-LAZ007>009-015-016-023>026-MSZ034>037-040>045-047>066-
072>074-120045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
744 PM CDT MON AUG 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...TUESDAY
HIGH TEMPERATURES AND HUMIDITY WILL RESULT IN HEAT INDICES OF 105
TO 110 TUESDAY. PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR
ACTIVITIES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
MSZ018-019-025>033-038-039-046-120045-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-
744 PM CDT MON AUG 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL
MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
EXCESSIVE HEAT
THREAT...LIMITED
TIMING...TUESDAY
HIGH TEMPERATURES AND HUMIDITY WILL RESULT IN HEAT INDICES OF 100 TO
105 TUESDAY. PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR
ACTIVITIES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
21
&&
...HAZARD LEGEND...
*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
TEMPERATURES 100 TO 103 DEGREES.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 11, 2:13 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 AM CDT TUE AUG 11 2015
ARZ074-075-LAZ007>009-110900-
ASHLEY AR-CHICOT AR-EAST CARROLL LA-MOREHOUSE LA-WEST CARROLL LA-
313 AM CDT TUE AUG 11 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CHICOT
AND SOUTHEASTERN ASHLEY COUNTIES...NORTHERN WEST
CARROLL...NORTHEASTERN MOREHOUSE AND NORTH CENTRAL EAST CARROLL
PARISHES UNTIL 400 AM CDT...
AT 312 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR CHICOT JUNCTION TO WILMOT TO NEAR
BEEKMAN...AND MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
JONES AROUND 315 AM CDT.
EUDORA AROUND 325 AM CDT.
GALION AROUND 330 AM CDT.
OAK GROVE AND GASSOWAY AROUND 345 AM CDT.
MILLIKIN AROUND 350 AM CDT.
GOODWILL AROUND 355 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KILBOURNE...BONITA
AND MER ROUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3310 9160 3327 9134 3311 9120 3306 9112
3296 9120 3292 9121 3270 9157 3263 9180
3300 9192
TIME...MOT...LOC 0812Z 326DEG 23KT 3318 9134 3304 9155 3296 9180
ECThunderstorm Wind, West Carroll
- When
- August 11, 2:50 AM CST
- Where
- West Carroll County, 0.58 mi W of Kilbourne
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 33.000, -91.310
Multiple trees were blown down in Kilbourne.
Thunderstorm Wind, Madison
- When
- August 11, 4:10 AM CST
- Where
- Madison County, 2.34 mi W of Coleman
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.320, -91.120
A tree was blown down on Highway 603.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 11, 20151 death · 1 event
- Damaging Winds in Arizona, August 11, 2015$1.1 million · 65 kt wind · 8 events
- Damaging Wind in Texas, August 11, 2015$500,000 · 87 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, August 11, 2015$100,000 · 50 kt wind · 4 events
- Flash Flooding in New York, August 11, 2015$100,000 · 3 events
- Flash Flood and Damaging Winds in Arizona, August 11, 2015$73,000 · 54 kt wind · 8 events
- Damaging Winds in North Carolina, August 11, 2015$39,000 · 50 kt wind · 10 events
- Lightning Strike in Georgia, August 11, 2015$38,000 · 1 event
- Damaging Winds in Arizona, August 11, 2015$24,000 · 56 kt wind · 3 events
- Flash Flood and Hail in Texas, August 11, 2015$15,000 · 1 in hail · 12 events
- Damaging Winds in South Carolina, August 11, 2015$22,000 · 55 kt wind · 3 events
- Drought in Texas, August 11 to 31, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588356, 588357.